# SDR 2004UALA00846

- Difficulty date: September 18, 2004
- Submitted: September 28, 2004
- Operation: Air carrier
- Aircraft: N791UA
- Make and model: Boeing 777222
- Aircraft serial: 26933
- Aircraft time: 31,238 hours, 4,872 cycles
- Engine: Pwa PW4090
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Housing
- Condition: Leaking
- Location: Nr 2 Gearbox
- Stage of operation: NR
- How discovered: 9
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

NR 2 ENGINE LOSS OF OIL PRESS/QUANTITY, TEMP INCRG/PRESS DCRSG.  AMBER ALERT DECLARED FOR EMERGENCY EQUIPMENT, AFCT LANDED NORMALLY. FOUND MEATL ON THE MAIN & ANGLE GEARBOX (AGB) CHIP DETECTOR.  THE ENGINE WAS REPLACED IN SEA.  (NOTE:  THE MASTER MCD HAD CHECKED CLEAN AT ORD, IMMEDIATELY PRIOR TO THIS FLIGHT.)  AT TEARDOWN, THE AGB HOUSING WAS FOUND LEAKING FROM A CRACK.  ADDITIONALLY, THE AGB SHOWED HEAVY SIGNS OF COKING AND HEAT DISTRESS.  THE AGB HAD ONLY BEEN INSTALLED FOR 214 HOURS (32 CYCLES).  THE PRIOR AGB ON THIS ENGINE HAD SUFFERED SIMILAR COKING AND HEAT DISTRESS.  IN SPITE OF ALL ENGINE MODULES HAVING BEEN DISASSEMBLED, NO ROOT CAUSE WAS FOUND.
